Colleen - posted on 04/10/2016 ( 1 mom has responded )
Things are not right with our 9-year-old son. He has been taking Adderall for ADHD which had been working for a while until about 6 weeks ago when we noticed him getting more angry. If we set limits with him, and took something away from him, he would hit, scream, bite, and throw things. We told his nurse, and she raised the amount from 15mg to 20mg.
The increase made things worse, and he was getting violent so that we had to hold him down. Then he was yelling disturbing, violent things like using a gun to kill us. To make a long story short, the nurse told us to stop using Adderall for a week and then reevaluate. She reassured us that it was the Adderall causing these episodes, but he's been off it for 4 days and there's no change. He is not listening to us when we tell him what to do, and if we take something away as a result, he'll hit, kick, bite, and scream. He is a completely different person, and last night after an episode, he was in bed crying because he was seeing "fuzzy things all around him, like a bunch of TVs" and felt like someone was grabbing his ankles and a sensation on his face like ants crawling on him.
We've been to 2 different hospitals to find an answer. This sounds like something other than ADHD, but neither one could help. We're in the beginning stage of getting assistance from counseling, and they left us a number in case of a crisis. So he had another hitting-biting-screaming episode and I called the number, but they said that everyone was busy and no one could come out for 1 1/2 hours. They told me that if it happens again, call them and hopefully they'll have more people to help. We're at our wits end.
Has anyone else had this experience with Adderall, even after your child stopped it? Does it take a while to get out of his system? I miss our happy, enthusiastic boy from 2 months ago.